MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH PRE-ATTACHED HOLDER

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH PRE-ATTACHED HOLDER
Catalog Number 368651
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd vacutainer® eclipse¿ blood collection needle with pre-attached holder, the safety shield was difficult to engage and did not fully cover the needle, causing a needlestick to the healthcare provider.There was no further health impact or consequence reported.Needlestick occurred on the left thumb.Staff went to put needle in the sharps container and did not realize the safety did not engage properly.Staff engaged safety as usual at the end of draw, but it was harder to push down.Safety was engaged immediately after use.Wasn't a quick release as usual.Staff did not hear the safety click into place as normal but did not double check.The safety was down, but did not cover the needle properly.
 
Event or Problem Description
It was reported while using bd vacutainer® eclipse¿ blood collection needle with pre-attached holder, the safety shield was difficult to engage and did not fully cover the needle, causing a needlestick to the healthcare provider.There was no further health impact or consequence reported.Reported verbatim: needlestick occurred on the left thumb.Staff went to put needle in the sharps container and did not realize the safety did not engage properly.Staff engaged safety as usual at the end of draw, but it was harder to push down.Safety was engaged immediately after use.Wasn't a quick release as usual.Staff did not hear the safety click into place as normal but did not double check.The safety was down, but did not cover the needle properly.
 
Additional Manufacturer Narrative
Investigation summary - bd had not received any samples for investigation.Additionally, 30 retained samples were subjected to a functional test for proper activation.All the samples were activated properly with no issues observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure mode: defective locking mechanism.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.

Brand Name
BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH PRE-ATTACHED HOLDER
Common Device Name
BLOOD COLLECTION NEEDLE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20926243
Report Number1024879-2024-01231
Device Sequence Number20110123
Product Code FMI
UDI-Device Identifier50382903686518
UDI-Public(01)50382903686518(11)240611(17)270531(10)4163132
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K982541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number368651
Device Lot Number4163132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown